Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

What is the cause for severe abdominal pain and diarrhea with orange gel like substance?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 3184 Questions
For the past seven days I have had severe abdominal pains after I eat that then gives me diahrea which then turns into an orangish gel the rest of the day. It goes away at night and in the morning I am relieved and think I am better. Then I eat and it starts all over. The ab pains are mild to severe. The gel is thick and almost odorless. Alchohol makes it worse. I have cut out alchohol but the symptoms continue. No fever and mild nausea. No hx of this and no known allergies. I take no meds and am in perfect health. I am a 54 year old male. Thanks.
Posted Sun, 29 Dec 2013 in Digestion and Bowels
Answered by Dr. Shafi Ullah Khan 1 hour later
Brief Answer: Seek Gastroenterologist consult to sort out Detailed Answer: hello there! Thank you for asking. I read your query and i understand your concern about your diarrhoea with alternate gel pattern stools associated with sever cramps of your abdomen worsened by alcohol with perfectly normal past history. Now the issue of worsening with diet and relieved with empty stomach or rest at night broadens the spectrum of possibilities. It could be simple gastroenteritis, or it could Intussusception or volvulus of gut as the pattern of diarrhoea with stools jelly patterns point to that. But it is too early to say it diagnosed. it needs work up and a good gastroenterologist. I want you to know that age above 50 opens the doors for many gastrointestinal troubles and they need to be screened for and evaluated. SO i recommend to seek the gastroenterologist help and consult him with the issue. He will request some work up like colonoscopy, stool examination, ultrasounds, barium/Gastrograffin studies to sort out the aetiology for this illness. Hope you get the answer for your issue. Good Luck and may the odds be ever in your favour. If you have any more queries to ask please feel free to , i would love to answer them other wise kindly close the discussion and rate the answer a sped your experience. Take some very good care of yourself, Regards Dr. S Khan
Above answer was peer-reviewed by
Follow-up: What is the cause for severe abdominal pain and diarrhea with orange gel like substance? 1 hour later
Thanks for your answer. I kinda figured you'd recommend a physician. As a paramedic I understand the possibilities. I was hoping to try other things since it has been only one week. I have adjusted my diet now to eat high fiber and lots of fluids. Do you think it is an emergency to go right away to a specialist, which I really would prefer not to do now, and give this several more days?
Answered by Dr. Shafi Ullah Khan 2 hours later
Brief Answer: I guess a little more wait won't harm but...... Detailed Answer: Hello Again! Good to know you are from a medical field. Yes you can try the diet modifications and other ways to fight this but being out of the woods is a good option. One week has already passed so I recommend at lest an ultrasound of abdomen with a radiograph to see whats going on own there. For further workup yes you can wait and let the modifications give time to help your bowel. But keep these diet and lifestyle modifications permanent as you are now in the geriatric age limits and there is a fragility of gut you need to consider. Rest assured you will learn fast whats going on as you already are from the field. Good Luck And Keep asking if more queries needs to be answered , other wise you know the drill. Closing the discussion and rating the answer as per experience. Good Luck and may it turn out nothing harmful or troublesome. Cheers S Khan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor